MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY CORKSCREW; FOGARTY CORKSCREW CATHETER

EDWARDS LIFESCIENCES PR FOGARTY CORKSCREW; FOGARTY CORKSCREW CATHETER
Model Number 140806
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that the membrane of this 140806 fogarty corkscrew catheter was torn during thrombectomy in the artificial blood vessel.There were no patient complications reported.
 
Additional Manufacturer Narrative
A correction is being submitted based on the findings.Per the evaluation, the balloon was found to be intact and the wire was not exposed, therefore this event is no longer reportable.Customer report of ""catheter was torn"" was unable to be confirmed.As received there was no visible damage observed in the catheter body, latex membrane and the spring body.However, the spiral wires were not able to retract and extend when the thumb slide on the handle was moved.The handle was opened and the core wire was found to be completely detached from the thumb slide bushing.When the core wire was pulled directly, the membrane moved in conjunction.No other visible damage was observed from catheter body and membrane.A device history record review was completed and documented that device met all specifications upon distribution.As part of the manufacturing process, 100% of the units go through a functionality inspection per procedure.Part of this inspection includes the verification of coil behavior and membrane integrity by opening and closing the knob 3 times.Based on the available information it cannot be confirmed that this complaint is associated to a manufacturing/design defect.

Brand Name
FOGARTY CORKSCREW
Common Device Name
FOGARTY CORKSCREW CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20359467
Report Number2015691-2024-07549
Device Sequence Number20653992
Product Code DXE
UDI-Device Identifier00690103042412
UDI-Public(01)00690103042412(17)250914(11)230616(10)65103664
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model Number140806
Device Lot Number65103664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown